a lot of medical literature state people who never had seizurers should not take gabitril.my psychiatrist told me to take 6mg of gabitril along with lunesta.I never had a seizure,but chronic insomniac.for 2 weeks I have been taking 6mg gabitril along with lunesta.I never had a better sleep in all years I took ambien.I get upat 200 am to go to bathroom,not dizzy then and I wake up with no hangover.am I safe or when I start getting involuntary movements
It's great that Gabitril and Lunesta are giving you relief from your insomnia. We've been communicating for a little while, so I know this has been a difficult period for you. I'm happy this is working out, and I'm so glad you're under the care of a specialist. Finding the right one can often be a challenge, I know. Naturally, however, being non-epileptic, you're concerned about the risk of seizures with Gabitril. I would be interested in knowing how your doctor answered this question for you. As we've already discussed, there is a risk of seizures in non-epileptic patients being treated with Gabitril for unapproved (and unstudied) indications. In fact, the FDA had issued a warning against off-label use of the drug for this very reason. The risk of seizures seems to be dose-dependent. In other word, the risk increases as the dose increases. 6mg of Gabitril is a relatively low dose and it's probably unlikely to be cause for concern. Having said this, however, there is always inter-individual variation in response, so one should always exert caution. There have been cases of seizure with lowish doses also, but these patients were on other concomitant medications known to lower seizure threshold (ie, the baseline at which seizures are likely to occur). The good news is that Lunesta is not one of these medications. But it might be worth checking with your doctor/pharmacist as to whether any of your other medications can have this effect.
Despite all this, and as there always exists inter-individual variation in response to drugs, it may be worth executing some caution with Gabitril. Of course, if you do experience a seizure, however mild it may be, report this to your doctor. This is the ultimate deal breaker, and the drug should be stopped immediately. You may wish to keep an eye on side-effects such as restlessness, twitching, tremor, hyperactivity or even difficulty speaking/forming sentences. These may also be signs of seizure. Keep in close contact with your psychiatrist, even if that means having weekly appointments at least in the beginning of therapy. And be prepared to report any side-effects you may be experiencing. If any of these symptoms can be linked to seizure activity, then the drug should be ceased.
I hope this helps, Roger. Unfortunately we can't use a crystal ball to see into the future and determine your outcome (although, it would be nice). It's all about assessing risk and benefits, and regular monitoring. All the very best, and I am truly happy that this is working for you.